Lower TSH, also lower T4 on Nutri Adrenal

Hi,

I'm hoping someone can tell me if this result is good or not!

I've been taking Nutri Adrenal Extra on the advice of Dr Peatfield for 5 weeks and have had my latest blood tests through. Although I'm delighted that my T.S.H is the lowest it has ever been I'm a bit concerned that my T4 has also gone down. Does anyone know what that might mean?

Results May 2015:

TSH: 2.08

FT4: 10.7

February 2015:

TSH: 3.36

FT4: 11.7

November 2014:

TSH: 3.25

FT4: 11.4

I'd be grateful for any insight.

12 Replies

oldestnewest
  • Ahhan, Do you have the lab ref ranges (figures in brackets after your results)? It's not possible to interpret FT4 without the ranges.

    FT4 may have dropped because it isn't getting as much TSH stimulation ie TSH has dropped. It will depend where in range FT4 is whether this is a good or bad thing.

  • Hi, Yes I do.

    ft4: 9-23

    TSH: 0.30 - 4.20

    I realised after I posted that I should have added that I started smoking again in February (not proud of this! But was the only thing that gave me any energy) and I'm wondering now if that could have lowered my TSH.

  • Ahhan, yes smoking tobacco can lower TSH and can mask hypothyroidism when TSH only is tested. :(

    FT4 10.7 is very low in range and has probably dropped due to lack of TSH stimulation.

    It may be worth contacting Dr.P to see whether it would be beneficial to add Nutri-Thyroid as a supplement.

  • Ahhan

    Thanks for your reply. Kicking myself for smoking!

    I've started the Nutri-Thryoid 9 days ago (the test was taken the day before I started).

  • Thanks for your reply. Kicking myself for smoking!

    I've started the Nutri-Thryoid 9 days ago (the test was taken the day before I started).

  • Try

  • Try,try,try again to stop smoking,You will have to try have a few times .The best way for me me was to say to myself,I'll have one in another hour and then when the hour was over say to myself ,I'll wait another hour and then when it got near bedtime ,said to myself ,your going to bed shortly,have one in the morning ,and start the ritual all over again.This was over 50 years ago,no nicotine patches.Had a pretend cigarette called Apal with menthol taste in it.I did put weight on,you can deal with that later.Good luck to you. I still got emphsemia,but still here,I'm 79. My sister died at 69 through smoking. It is really really hard,just remember it is hard and gets harder till one day you can't stand the smell of them. You will feel soooo much better.

  • Thank you Mjean.

  • Have you ever been on Levythyroxine or NDT? When I was about to start on the nutri meds, most of the people on the forum said that they were not helped at all with nutri meds, and only got benefit from levythyroxine or NDT?

  • I haven't yet. I wasn't getting very far with the endocrinologists (diagnosis of Hashimotos, but no treatment as they said my TSH was within range), so I went to Dr Peatfield.

    He said to start with Nutri Meds but that if it looked like they weren't going to work for me then I should move on to NDT instead.

  • From what I read (on this forum) Dr P always starts people on nutri meds. He can't offer prescriptions for levy or ndt in any case.

    I don't know much about Hashimotos, but your T4 is low, and without a FT3 reading, hard to know what's really happening.

    When I met a dead end at GP I self medicated with NDT.

  • Have you felt better since taking it?

You may also like...